MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F070956M
Medical Device Problem Codes Stretched (1601); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that a neuron 6f 070 delivery catheter (neuron 070) was stretched upon removal from the packaging.The damaged neuron 070 was found prior to use and therefore, was not used in the procedure.The procedure completed using a new neuron 070.
 
Additional Manufacturer Narrative
The packaging tape was torn and removed from the packaging card.The neuron 6f 070 delivery catheter (neuron 070) was stretched approximately 95.0 cm from the hub and ovalized on the distal tip.There were minor bends in the proximal shaft.Evaluation of the returned device revealed the packaging tape was torn and removed from the packaging card, and the distal shaft of the neuron 070 was stretched and ovalized.If the packaging is bent, folded, or otherwise improperly handled, the packaging mandrel placed in the distal shaft of the neuron 070 may slip from under the packaging tape.If an attempt to withdraw the neuron 070 through the packaging tube while the mandrel is still inside the distal shaft is made, the distal shaft may become damaged.The proximal bends were likely incidental and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7086799
Report Number3005168196-2017-02150
Device Sequence Number1119844
Product Code DQY
UDI-Device Identifier00814548010076
UDI-Public00814548010076
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/05/2019
Device Catalogue NumberPND6F070956M
Device Lot NumberF70993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1